Alert archive / Kansas / Flash Flood Watches in 2018

Flash Flood Watch 3, NWS Dodge City, KS

September 4, 201812 counties in Kansas

NWS Dodge City, KS issued this flash flood watch at Sep 4, 2018, 3:11 AM CDT for 12 counties in Kansas. It took effect at Sep 4, 2018, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2018, 3:11 AM CDT (08:11 UTC)
In effect from
Sep 4, 2018, 1:00 PM CDT
Expired
Sep 5, 2018, 9:52 AM CDT
In force
21 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Lane County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WGUS63 KDDC 040811
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
311 AM CDT Tue Sep 4 2018

...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT...

KSZ030-043-044-042100-
/O.NEW.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Scott-Lane-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
and Dighton
311 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

The National Weather Service in Dodge City has issued a

* Flash Flood Watch for a portion of west central Kansas...
  including the following Lane...Scott and Trego. 

* From 1 PM CDT this afternoon through Wednesday morning

* Additional showers and thunderstorms with locally heavy rainfall
  are expected this afternoon through Wednesday morning.  
  Additional rainfall over saturated soils will quickly result in 
  runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ046-065-066-079>081-041800-
/O.EXT.KDDC.FF.A.0002.000000T0000Z-180904T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-
Including the cities of La Crosse, Larned, St. John, Stafford, 
Macksville, Kinsley, Lewis, Greensburg, Haviland, and Pratt
311 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch is now in effect for

* Portions of central Kansas and south central Kansas... including
  the following in central Kansas...Rush. in south central 
  Kansas...Edwards...Kiowa...Pawnee...Pratt and Stafford. 

* Until 1 PM CDT this afternoon

* Additional showers and thunderstorms with locally heavy rainfall
  are expected this morning. Additional rainfall over saturated 
  soils will quickly result in runoff. 

* Impacts: Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ031-042100-
/O.EXT.KDDC.FF.A.0002.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-
Including the cities of Pheifer and Hays
311 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

The Flash Flood Watch is now in effect for

* A portion of central Kansas...including the following Ellis....

* Through Wednesday morning

* Additional showers and thunderstorms with locally heavy rainfall
  are expected this afternoon through Wednesday morning. 
  Additional rainfall over saturated soils will quickly result in 
  runoff. 

* Impacts: Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

jf
6 follow-up statements
349 
WGUS63 KDDC 041600
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
1100 AM CDT Tue Sep 4 2018

...Thunderstorms with Heavy Rain Expected Tonight...

KSZ031-051200-
/O.CAN.KDDC.FF.A.0002.000000T0000Z-180905T1200Z/
/O.EXA.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-
Including the cities of Pheifer and Hays
1100 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Dodge City has expanded the

* Flash Flood Watch to include a portion of central Kansas... 
  including the following Ellis.... 

* Through Wednesday morning

* Additional showers and thunderstorms with locally heavy 
  rainfall are expected this afternoon through Wednesday 
  morning. Additional rainfall over saturated soils will quickly 
  result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ046-065-066-079>081-041700-
/O.CAN.KDDC.FF.A.0002.000000T0000Z-180904T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-
Including the cities of La Crosse, Larned, St. John, Stafford, 
Macksville, Kinsley, Lewis, Greensburg, Haviland, and Pratt
1100 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Kansas and south
central Kansas has been cancelled. 

Rainfall has ended for the day, and flood waters are slowly
receding. 

$$

KSZ030-043-044-051200-
/O.CON.KDDC.FF.A.0003.180904T1800Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Scott-Lane-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
and Dighton
1100 AM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* A portion of west central Kansas...including the following 
  Lane...Scott and ...Trego. 

* Through Wednesday morning

* Additional showers and thunderstorms with locally heavy 
  rainfall are expected this afternoon through Wednesday 
  morning. Additional rainfall over saturated soils will quickly 
  result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
893 
WGUS63 KDDC 042032
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
332 PM CDT Tue Sep 4 2018

...Thunderstorms with Heavy Rain Expected Tonight...

KSZ046-065-066-079>081-089-090-051200-
/O.EXA.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of La Crosse, Larned, St. John, Stafford, 
Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
332 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Dodge City has expanded the

* Flash Flood Watch to include portions of central Kansas and
  south central Kansas...including the following in central
  Kansas...Rush. In south central Kansas...Barber...Comanche... 
  Edwards...Kiowa...Pawnee...Pratt and Stafford. 

* Through Wednesday morning

* Additional showers and thunderstorms with locally heavy 
  rainfall are expected this afternoon through Wednesday 
  morning. Additional rainfall over saturated soils will quickly 
  result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ030-031-043-044-051200-
/O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Ellis-Scott-Lane-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, and Dighton
332 PM CDT Tue Sep 4 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

The Flash Flood Watch continues for

* Portions of central Kansas and west central Kansas...including
  the following in central Kansas...Ellis. In west central 
  Kansas...Lane...Scott and Trego. 

* Through Wednesday morning

* Additional showers and thunderstorms with locally heavy 
  rainfall are expected this afternoon through Wednesday 
  morning. Additional rainfall over saturated soils will quickly 
  result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Turner
230 
WGUS63 KDDC 050751
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Dodge City KS
251 AM CDT Wed Sep 5 2018


KSZ031-046-065-066-079>081-089-090-051800-
/O.EXT.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
251 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch is now in effect for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Until 1 PM CDT this afternoon

* Additional showers and thunderstorms with locally heavy rainfall
  will persist this morning. Additional rainfall over saturated 
  soils will quickly result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ030-043-044-051200-
/O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-Scott-Lane-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
and Dighton
251 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* A portion of west central Kansas...including the following 
  Lane...Scott and ...Trego. 

* Until 7 AM CDT this morning

* Showers and thunderstorms with locally heavy rainfall are 
  expected early this morning. Additional rainfall over saturated 
  soils will quickly result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
428 
WGUS63 KDDC 050928
FFADDC

Flood Watch
National Weather Service Dodge City KS
428 AM CDT Wed Sep 5 2018


KSZ043-044-051030-
/O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott-Lane-
Including the cities of Scott City, Scott State Lake, and Dighton
428 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of west central Kansas has
been cancelled. Any additional rainfall won't be heavy enough to
cause flooding.

$$

KSZ030-051200-
/O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-
Including the city of Wakeeney
428 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* A portion of west central Kansas...including the following 
  Trego.... 

* Until 7 AM CDT this morning

* Showers and thunderstorms with locally heavy rainfall are 
  expected early this morning. Additional rainfall over 
  saturated soils will quickly result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ031-046-065-066-079>081-089-090-051800-
/O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
428 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Until 1 PM CDT this afternoon

* Additional showers and thunderstorms with locally moderate to
  possibly rainfall will persist this morning. Additional 
  rainfall over saturated soils will quickly result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
796 
WGUS63 KDDC 051010
FFADDC

Flood Watch
National Weather Service Dodge City KS
510 AM CDT Wed Sep 5 2018


KSZ030-051115-
/O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trego-
Including the city of Wakeeney
510 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of west central Kansas has
been cancelled. Any additional rainfall is expected to be too
light to cause flooding.

$$

KSZ031-046-065-066-079>081-089-090-051800-
/O.CON.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
510 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Kansas and south central Kansas... 
  including the following in central ...Kansas...Ellis and Rush. 
  in south central Kansas...Barber...Comanche...Edwards... 
  Kiowa...Pawnee...Pratt and Stafford. 

* Until 1 PM CDT this afternoon

* Additional showers and thunderstorms with locally moderate to 
  possibly rainfall will persist this morning. Additional 
  rainfall over saturated soils will quickly result in runoff. 

* Flooded roadways, ditches, creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
054 
WGUS63 KDDC 051452
FFADDC

Flood Watch
National Weather Service Dodge City KS
952 AM CDT Wed Sep 5 2018

KSZ031-046-065-066-079>081-089-090-051600-
/O.CAN.KDDC.FF.A.0003.000000T0000Z-180905T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
952 AM CDT Wed Sep 5 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Kansas and south
central Kansas has been cancelled. 

Rain has ended this morning. Additional scattered showers and
thunderstorms are expected this afternoon and evening, but
coverage will be less than previous days, and the threat of
additional flooding is decreasing. 

$$

Turner

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 1:35 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 4, 1:35 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
135 AM CDT Tue Sep 4 2018

...Updated for aviation discussion...

.SHORT TERM...(This afternoon through Tuesday)
Issued at 1150 AM CDT Mon Sep 3 2018

A very moist S/SW flow continues over SW KS as of midday, with
stratus ceilings gradually lifting. Sporadic light rain showers
continue to roam around, but heavy rain has ended temporarily.
Significant flooding continues to be reported across mainly Kiowa
and Pratt counties, with emergency managers and social media
indicating significant flooding damage has occurred from roughly
Greensburg to Haviland to the Pratt vicinity. Observed rainfall
totals from this area overnight are as high as 8 inches.

Scattered thunderstorms will redevelop just about anywhere with
peak heating this afternoon and evening. 12z NAM/HRRR shows
scattered convection starting around 3 pm and continuing into the
evening. Initiation will likely be tied to any areas that can
receive insolation first. Severe wind/hail is not expected from
this activity given marginal CAPE/instability.  However, flooding
is a serious threat through tonight. Meridional flow will lead to
training echoes in an exceptionally moist environment, with NAM
progging precipitable water in excess of 2 inches across SE zones.
The inherited flash flood watch continues to look appropriate for
the eastern zones and will be maintained through 7 am Tuesday.
Additional counties may need to be added pending convective
evolution. Likely/definite category pops favor the eastern zones
through tonight, unfortunately including some of the areas
suffering from significant flooding currently. Stratus and areas
of fog will reestablish tonight in a continued moist SEly flow.

Not much changes Tuesday, with a continue mostly cloudy sky,
temperatures below normal, and more scattered rain/storms. Kept
pop grids in the chance/scattered category, as many areas will be
dry for most of the day. A moist S/SE breeze will continue, ahead
of an approaching cold front entering NW Kansas around 7 pm.
Shortwave trough over western Nebraska Tuesday evening will drive
the associated cold front into SW KS late Tuesday, with pop grids
again returning to the likely category (particularly NW zones)
Tuesday evening/night.

.LONG TERM...(Tuesday night through Monday)
Issued at 210 PM CDT Mon Sep 3 2018

Wednesday through Friday...At least scattered showers and
thunderstorms will continue, as a very moist atmosphere remains
anchored over SW KS. It will not rain continuously, but certainly
the chance/scattered coverage offered by the forecast blend is
warranted through the rest of the week, and have noticed the
12z MEX guidance has pops in the 60-80% range during this time.
While mesoscale details will dictate rainfall coverage from day to
day, indeed hour to hour, locally heavy rainfall will certainly
continue along with a flooding threat. Models remain consistent
with a cold front sliding through SW KS during the Wednesday time
frame, which will only add another boundary to focus shower and
thunderstorm development. Afternoon temperatures will remain well
below early September normals (and confined to the mid to upper
70s at many locales) Wednesday through Friday, as an impressive
1032 mb Canadian surface high pressure ridge encompasses the
plains.

Eventually, more typical late summer weather will return this
weekend. Persistent trough axis to our west, keeping the moist
flow over us through Friday, will finally make eastward progress,
east of SW KS, by late Saturday. 12z ECMWF forecasts the remnants
of tropical cyclone Gordon to be producing heavy rain in SE Kansas
around early Saturday. Ironically, rainfall will be ending across
SW KS around this time, as subsidence on the back side of Gordon's
remnants helps to clear out SW KS. As such, warmer afternoon
temperatures in the 80s, and dry weather, is forecast next Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 130 AM CDT Tue Sep 4 2018

Low level upslope flow has resulted in LIFR to low MVFR CIGS early
this morning. As winds become more southerly, CIGS should improve
a little toward morning and then rapidly improve with daytime
heating after 13z. A line of thunderstorms over western Kansas
will affect GCK and possibly DDC through 09z with brief heavy rain
and gusty winds. Additional thunderstorms are expected this
afternoon and tonight as daytime surface heating and the approach
of an upper level trough help initiate storms. Then tonight a cold
front will move southward into western Kansas and increase the
storm chances as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  82  65  79 /  60  50  50  40
GCK  64  84  63  77 /  60  50  50  40
EHA  61  85  61  79 /  70  30  40  30
LBL  64  85  63  80 /  50  40  40  30
HYS  67  80  65  74 /  60  60  70  40
P28  70  81  68  83 /  60  50  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT this morning for KSZ031-046-065-
066-079>081.

&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Finch
Hazardous weather outlook, Sep 3, 4:11 AM CDT, 23 hours before
Hazardous Weather Outlook
National Weather Service Dodge City KS
411 AM CDT Mon Sep 3 2018

KSZ030-031-043>046-061>066-074>081-084>090-040915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
411 AM CDT Mon Sep 3 2018 /311 AM MDT Mon Sep 3 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms are expected to redevelop by mid-day or early
afternoon and persist into tonight. The main concern with these
storms is heavy rains and localized flooding.

Day 1 Hazards
-------------
* Flooding: Limited risk
* Lightning: Elevated risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Thunderstorms with locally heavy rains are possible again Tuesday
afternoon into early Wednesday along with locally heavy rain.
Showers and a thunderstorm or two are expected to linger into
early Friday but the heaviest rain is expected to be over by
Wednesday afternoon.

Days 2-7 Hazards
----------------
* Tuesday
  - Lightning: Significant risk

* Wednesday
  - Lightning: Elevated risk

* Thursday
  - Lightning: Limited risk

* Friday
  - Lightning: Limited risk

* Saturday
  - Lightning: Limited risk

* Sunday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. However,
storm spotters are encouraged to report any flooding over
roadways.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:07 AM CDTAreal Flood WarningDDCBarber, Kiowa, Pratt, Stafford12 hr
Sep 4, 4:12 PM CDTFlash Flood WarningDDCBarber6 hr
Sep 4, 4:24 PM CDTSpecial Weather StatementDDCHamilton66 min
Sep 4, 6:19 PM CDTFlash Flood WarningDDCClark, Comanche, Kiowa6 hr
Sep 4, 6:33 PM CDTSpecial Weather StatementDDCHamilton57 min

Nearby

Flash Flood Watches in Kansas, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.